Thunderstorm Wind, Gilchrist
- When
- June 13, 3:40 PM EST to 3:45 PM EST
- Where
- Gilchrist County, 6 mi N of Bell
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.833, -82.867
Large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT FRI JUN 13 2003 CONVECTION BEGAN FIRING BY NOON ACROSS THE WESTERN COUNTIES AS A RESULT OF VORTICITY ADVECTION FROM THE DISTURBANCE ALOFT OVER THE PANHANDLE. THIS ACTIVITY WILL BE INTERACTING WITH THE SEABREEZE CONVECTION THAT IS YET TO DEVELOP AND WILL CONTINUE WELL INTO THE EVENING. RAIN COOLED AIR HELPED TO LOWER THE MIN TEMPS LAST NIGHT ACROSS THE AREA OF INITIAL DEVELOPMENT. WILL GO WITH THE LOWER GUIDANCE FOR TONIGHT. OTHERWISE THERE IS LITTLE CHANGE IN TEMPS IN SIGHT. WEAK DISTURBANCES WILL CONTINUE TO DISRUPT THE MID/UPPER LEVEL FLOW THROUGH THE WEEKEND AND WILL KEEP POPS ABOVE GUIDANCE IN THE GOOD CHANCE TO LIKELY CATEGORIES. SFC RIDGE SAGS SOUTHWARD ON SUNDAY AND A FRONT COMES TO REST NORTH OF THE AREA THRU MONDAY. A SIMILAR SCENARIO LAST WEEK RESULTED IN SOME STRONG DIURNAL THUNDERSTORMS ACROSS THE REGION. GFS SHOWS H5 LOW DVLPG OVER ARKANSAS LATE SUNDAY INDUCING A TROF IN WRN GULF OF MEXICO THAT PERSISTS THRU 120 HOURS. THIS FEATURE COMBINED WITH THE SFC BOUNDARY KEEPS THE CWA IN MOIST LOW/MID LEVEL SW FLOW THRU MID WEEK. POPS WILL REMAIN IN 40-60% RANGE THRU THE EXTENDED. MARINE...WINDS AT THE BUOYS ARE AROUND 10 KT WITH GRAYS REEF COMING IN A LITTLE HIGHER. SOUTH WINDS WILL PREVAIL INTO NEXT WEEK AND BACKING TO SE DURING THE AFTERNOON IN RESPONSE TO SEA BREEZE. .PRELIMINARY POINT TEMPS/POPS... AMG 70 89 72 89 / 60 60 30 50 SSI 75 87 75 87 / 60 60 40 50 JAX 71 90 72 89 / 60 60 40 50 SGJ 73 87 73 87 / 60 50 40 50 GNV 70 91 71 90 / 60 60 30 50 OCF 70 91 71 91 / 60 60 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. TRABERT/ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 144 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE FLORIDA PANHANDLE. AN ISOLATED STRONG STORM IS POSSIBLE WITH THE MAIN HAZARDS BEING FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. STORM MOTION WILL BE TO THE NORTH-NORTHEAST AROUND 15 MPH WITH EASTERN ZONES AND COASTAL AREAS HAVING THE BEST CHANCE OF PRECIPITATION LINGERING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY DEVELOPING MAINLY DURING THE AFTERNOON AND LASTING INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
FLZ020>022-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON...SUWANNEE...AND COLUMBIA COUNTIES... STRONG THUNDERSTORMS NEAR WHITE SPRINGS AND THE I-75 AND I-10 JUNCTION WILL PRODUCE GUSTY WINDS UP TO 50 MPH WITH MINOR WIND DAMAGE POSSIBLE...HEAVY RAIN...AND FREQUENT LIGHTNING. TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE STORMS. IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
FLZ035-036-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST AND WESTERN ALACHUA COUNTIES... STRONG THUNDERSTORMS WILL AFFECT THE TRENTON AND NEWBERRY AREAS THROUGH 4 PM. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ALSO FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR. TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE STORMS. IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
FLZ035-132045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GILCHRIST COUNTY UNTIL 445 PM... A STRONG THUNDERSTORM JUST NORTH OF BELL WILL PRODUCE GUSTY WINDS OF UP TO 50 MPH ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE STORMS. IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
FLZ023-030-031-132115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...BRADFORD...AND UNION COUNTIES THROUGH 515 PM... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF ELLERBEE... OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAIFORD...JOHNSTOWN...ELLERBEE...SANDERSON...MACCLENNY...GLEN ST. MARY AND TAYLOR THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
GAZ164-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY VALID UNTIL 530 PM... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF ST. GEORGE...OR ABOUT 17 MILES WEST OF CALLAHAN...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...HOMELAND AND FOLKSTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359514.